Get your Health question answered in 3 easy steps

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is there any possibility of Switching from insulin to tablets ?

Hi Doctor, I am 33 year old female, and Diabetic since 6 years. My weight is 52 kgs. I am on insulin. What I am afraid basically is if I become dependent on insulin for the rest of my life. Is there any possibility of going back to tablets?
Mon, 28 Feb 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Treatment/Therapy
Medical Procedures
Diabetologist 's  Response
I would be in a position to answer your query if you could provide following details:-

What are your sugar levels with Insulin? Fasting and Post meal.

What is the name of Insulin you are taking?

What is the dosage of Insulin? How many times per day?

Name of other tablets you are on apart from Insulin? And their timings?

Are you on any other anti-diabetic tablets? If so please quote them along with their timing.

What is your Creatinine level?

In last six years, have you ever consumed tablets for diabetes before Insulin was started?

Regards.
I find this answer helpful
General & Family Physician Dr. Gautam Das's  Response
Hi. If you are a diagnosed diabetic since 6 years then the possibility is that you are a type 1. In this type there is no insulin produced internally to meet the body's needs as there are practically no cells to secrete. SO insulin requirement of the body has to be substituted from outside. Antidiabetic pills do not produce insulin they facilitate the existing cells to sqeeze out more insulin or enhance the sensitivity. If there are no cells as in type 1 whatever medicines you take will not be able to meet the insulin demand.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Dear Sir, I am 45 years male. I am diabetic for the last 5 years and my mother and sister also have diabetes . I am taking tablets that is volix 0.2mg, janumet 500mg in the morning and citapin xt 500mg in the night. when ever I have checked my sugar levels its under control/border levels[ fasting 105 and post parandial 150. Recently one of relatives died as his sugar was high and had kidneys damaged over a period of time I have two questions; 1. we check sugar levels only a periodic intervals, are there possibilities that the sugar could go high during the tablets being taken between morning and night dose, how do we know or what are the symptoms and can this small surge cause damage to any internal part ? 2. Is it advisable to start insulin directly instead of tablets, if yes, what would be its side effect?

doctor1 MD

hi sir, my brother his age is 29 got the conformation from the doctor like he has diabetes Type 1 and now he is on insullins.but i need to take some more advice of experts cause one of other doctor told him no need to take insulin have tablet so he took started tablets and he montiored since last one week his sugar was control. so we are very puzzld waht we do...continue with insulin or tablet and also if we he will take tablet instead of insulin then there would be any side affect..?

doctor1 MD

I am a type 2 diabatic for last 40 years or so and taking insulin injection twice daily. Isit safe for me to switch over to Fenfuro medicine now? If yes, how will the injection combine with this medicine? I am now 75 plus and prostrate problem for which I am taking Dutalfa combo tablets every night. Besides I am passing protin in urine for which I am taking GISSICOR two tablets thrice a day for last 35 days. Please consider the above and advice me quickly. Thanking you. Yours truely, nkm,tel 0000

Recent questions on  Antidiabetic

doctor1 MD

i am an adult with yype1 diabetes . take both long term and fast acting insulin every day in them and pm. halo take several pills prescribed for me. today for the first time my feet dwelled unto about 3x mt regular size.which is the name of the...

doctor1 MD

Hi , suddenly today I find that my feet become little yellowish ...and I m feeling little sweating in AC also .....n I m diabetic n not follow regular tablets n based on controlling regular food habits n also I have 8 mm right kidney stone. Pls...

doctor1 MD

Hello Doc, My father had the attached investigations done recently as he was keeing weak gor some time. He is currently under the medicines prescribed in the documents. He did not have any previous illness neither any family hisytoty of diabetes ....

doctor1 MD

Hi Doctor, I am 33 year old female, and Diabetic since 6 years. My weight is 52 kgs. I am on insulin. What I am afraid basically is if I become dependent on insulin for the rest of my life. Is there any possibility of going back to tablets?